My husband is 65 years old with a history of high cholesterol (controlled by medication) and recently has developed high blood pressure. His cardiologist decided my husband needed a heart cath because he said his EI had gone from 50 to 32 over 2 years. The cath was performed and nothing was found (other than a healthy heart for a 65 year old man). Five weeks later my husband had a TIA (mini-stroke) and was hospitalized 2 days for testing. His Echo at the hospital showed his EI was between 50-55. Is it possible that a heart cath could have something to do with a blood clot that would have dislodged weeks after the procedure?
Yes it is possible and it is usually stated at the time of signing the consent form that there is a risk of stroke or heart attack. I believe that also clotting material can build up around the heart valves and dislodge at any moment.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.